January 2010 I was told I had breast Cancer. I have had my ride with chemo thearpy, disfiguring surgeries and strong medications. Today, 4-11, 2016 I visited my oncologist, Dr. Carl Willis, the best medical doctor I have ever had. Today he asked me several questions…. some of which were are there any changes in your diet? Any changes in your medications? Has any family member been diagnosed with any type cancer recently? Then came the examination… any new and unexplained lumps or knots? No to all questions.
“Well Dorcas, the last time we were here we discussed you approaching the five-year mark for taking the Aromasin or Exemestane”… Do you remember me telling you about this medication…the estrogen modulator? …the five years drug that cause (side effects) hot flushes, fatigue headaches, insomnia, increased sweats, chest pains, depression, muscle pains, joint pains and incidences of cardiac ischemic (which mean inadequate blood supply) events and cardiac failure.
April 2016 marks the fifth year of me ingesting this side effect laced drug and the fifth year of me dealing with about 98% of those side effects. Five years of feeling stiff and like a 90-year-old crippled woman, five years of not sleeping well, five years of joint pain and muscle pain. Five years of unwelcome hot flashes and five years of unannounced headaches. Five years of chest pain, going to the ER thinking I am having a heart attack or not knowing what was happening. Five years of Exemestane…a tiny white five-year pill with massive side effects.
Well today Dr. Willis told me that you no longer have to take that little tiny pill! Today Dr. Wills told me I don’t have to come back to visit him for another year! Twelve months, three hundred and sixty five point twenty four days!
I have come to the end of another road and I bow down and thank God for this ride and for His Protection, for His Provisions and of His Promises during that ride.
Often I wonder why I had to go on this ride called “Breast Cancer” cause I did’nt purchase a ticket. Why did I have to take chemo? Why did I have to lose all my hair on my head and go completely bald? Why did I have to deal with my nails turning black and falling off? Why did I have to take that tiny little pill that make me feel so bad? Why? Because His Will had to be done and He needed to use me. Because I have always want to be an encourager and this was one way to do exactly that. Why me? …. Why not me….
Now I have a newer title… not only am I a daughter, sister, aunt, mom, christian, niece, friend and acquaintance. Now I am a Breast Cancer Survivor! Today, April 11, 2016, I am really a Breast Cancer Survivor! I have survived the shock of the original diagnosis, the surgeries, the treatments, the medications, the medical errors and all of the side effects. I am A Sur